The Effects of Beta-Lactam Allergy Relabeling on Antibiotic Prescribing Practices
Background: Beta-lactam antibiotic allergy labels are highly prevalent, though, rarely indicate an allergic intolerance. These patient-reported allergies lead to broad-spectrum antibiotic use, conferred resistance, increased expense and side effects.Objective: To implement and assess the impact of a history-based clinical guideline that directs antibiotic management and beta-lactam allergy relabeling for patients reporting beta-lactam allergies.Methods: Patients with beta-lactam allergy labels were identified by our trained multi-disciplinary team in diverse clinical settings.
Conditions: Asthma in Children; Wheezing Intervention: Sponsors: University of Colorado, Denver; National Institute of Allergy and Infectious Diseases (NIAID) Not yet recruiting
In the article “New treatments for chronic urticaria” by P Kolkhir et al (Ann Allergy Asthma Immunl 2020:124(1): 2-12), the following text has been removed. The article has been corrected online at https://doi.org/10.1016/j.anai.2019.08.014.
Technology is one of those items with which all clinicians (probably everyone) seem to have a love-hate relationship. The electronic medical record has made documenting and billing patient encounters much easier, yet at the same time, it seems to have erected a barrier between the patient and provider. Along with the growth of the electronic health record has been an explosion in the use of handheld devices and health-related applications (apps). These apps allow for more engagement and involvement with patients, including health monitoring by providers.
We thank the respondents to our article1 for their insightful comments. Although we have matched subjects in both cohorts by age, sex, comorbidities, and index date, Lin et al2 indicate a lack of adjustment for co-medication status, including the use of corticosteroids and disease-modifying antirheumatic drugs (DMARDs), in the propensity score. We agree that these medications are important confounders on fracture. We therefore had conducted multivariate analysis in t he published article by adjustment for corticosteroids, DMARDs, and phototherapy.
We read with great interest the article by Lin et al1 reporting the association of incidental fractures in patients with atopic dermatitis (AD). We appreciate the authors who collected data from Taiwan's National Health Insurance Research Database and conducted a great cohort study. Nevertheless, we highlight some key points.